Evaluating American put options on zero-coupon bonds by a penalty method

Hong Jun Zhou, Ka Fai Cedric Yiu, Leong Kwan Li

Research output: Journal article publicationJournal articleAcademic researchpeer-review

3 Citations (Scopus)

Abstract

In this paper, American put options on zero-coupon bonds are priced under a single factor model of short-term rate. The linear complementarity problem of the option value is solved numerically by a penalty method, by which the problem is transformed into a nonlinear PDE by adding a power penalty term. The solution of the penalized problem converges to that of the original problem. A numerical scheme is established by using the finite volume method and the corresponding stability and convergence are discussed. Numerical results are presented to show the usefulness of the method.
Original languageEnglish
Pages (from-to)3921-3931
Number of pages11
JournalJournal of Computational and Applied Mathematics
Volume235
Issue number13
DOIs
Publication statusPublished - 1 May 2011

Keywords

  • American put option
  • Finite volume method
  • Linear complementarity problem
  • Power penalty method
  • Zero-coupon bond

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Cite this